User Profile
Hi im just looking for some information on this as im a bit worried about how it is going to affect my current problems.

Im a 25yr old male, ive been diagnosed with a prolactinoma recently and im getting cabergoline for it, and have been told im fairly borderline low cortisol.

For the last 6-7 years i have been very depressed and developed BDD amongst other OCD things, i am also very reclusive and generally on a low everday.

I have a few physical symptoms, Bier Spots/Poor Circulation, Sebborhiec* dermatitis, Hairloss, Asthma, Gynecomstia, Poor Healing/weak immune

And when i was diagnosed with the prolactinoma a big part of me was happy that it could the cause behind all this, but after 6 months of cabergoline nothing much has changed accept some weight loss, so im hoping that this Hormone replacement therapy may be the help ive been looking for.

But ive been reading all the side effects and a lot of them scare me quite a bit.

I thought that this treatment would help with my immun


Did you find this post helpful?
|

User Profile
replied March 22nd, 2010
Gland Disorders Answer A10831
Hi, welcome to the ehealth forum and I am glad to help you.
You seem concerned by the prolactinoma with secondary hypogonadism and the associated symptoms of gynecomastia, poor healing, depression ,hair loss, asthma etc.
As per your description, you have been taking cabergoline for 6 months without much improvement and you are scared by the side effects of cabergoline. Based on size, a prolactinoma can be classified as a microprolactinoma (<10 mm diameter) or macroprolactinoma (>10 mm diameter).Microprolactinoma causes symptoms such as enlargement of breast tissue (gynecomastia), infertility, impotence, decreased sexual interest in men and macroprolactinoma by its very size may press on surrounding structures causing headaches or loss of vision (bitemporal hemianopsia) from pressure on the cross-over of the optic nerves (the Optic chiasma).The other causes of hyperprolactinemia like drugs and hypothyroidism should be first ruled out and corrected during diagnostic workup. Treatment is usually medical with dopamine agonists like cabergoline and bromocriptine. Usually prolactin level starts decreasing after few weeks of treatment but tumor shrinkage needs to be followed up with MRI scans every 6 months. About 20% patients are resistant to drug therapy and may require surgery though recurrence rate of increased prolactin levels is 20% at 1 year after surgery. Side effects of cabergoline include constipation, nasal stuffiness, dry mouth, nightmares, insomnia, and vertigo but decreasing the dose usually controls them. Cabergoline should not be discontinued as drug withdrawal can result in rebound hyperprolactinemia and rapid tumor reexpansion.
You should continue follow up with your physician as this is a long term treatment and effect may take some time to show up and if resistant to drug therapy, surgery may be considered. Any other causes of raised prolactin levels might be ruled out by your physician which can help with treatment.
Hope this helps. Take care.
Note: This post is not to emphasise final diagnosis as the same cannot be made online and is aimed just to provide medical information and no treatment suggested above be taken without face to face consultation with health care professional.



|
Did you find this post helpful?
Must Read
What does it mean to have low levels of thyroid hormone in the body? We outline how doctors define hypothyroidism here....
What medical conditions cause hypothyroidism? And what puts you at risk of developing these conditions? More hypothyroid basics here....
When are symptoms of hypothyroidism serious? When should you seek medical help. Click here to learn when doctors recommend you come in for a visit....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Gland Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.